Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Divisors of Mersenne numbers


Author: Samuel S. Wagstaff
Journal: Math. Comp. 40 (1983), 385-397
MSC: Primary 10H15; Secondary 10-04, 10A25
DOI: https://doi.org/10.1090/S0025-5718-1983-0679454-X
MathSciNet review: 679454
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We add to the heuristic and empirical evidence for a conjecture of Gillies about the distribution of the prime divisors of Mersenne numbers. We list some large prime divisors of Mersenne numbers $ {M_p}$ in the range $ 17000 < p < {10^5}$.


References [Enhancements On Off] (What's this?)

  • [1] Paul T. Bateman & Roger A. Horn, "A heuristic asymptotic formula concerning the distribution of prime numbers," Math. Comp., v. 16, 1962, pp. 363-367. MR 26 #6139. MR 0148632 (26:6139)
  • [2] John Brillhart, "On the factors of certain Mersenne numbers, II," Math. Comp., v. 18, 1964, pp. 87-92. MR 28 #2992. MR 0159776 (28:2992)
  • [3] Cherwell, "Note on the distribution of the intervals between prime numbers," Quart. J. Math. Oxford, v. 17, 1946, pp. 46-62. MR 8, 136. MR 0017308 (8:136e)
  • [4] Cherwell & E. M. Wright, "The frequency of prime patterns," Quart. J. Math. Oxford (2), v. 11, 1960, pp. 60-63. MR 24 #A98. MR 0130231 (24:A98)
  • [5] John R. Ehrman, "The number of prime divisors of certain Mersenne numbers," Math. Comp., v. 21, 1967, pp. 700-704. MR 36 #6368. MR 0223320 (36:6368)
  • [6] Donald B. Gillies, "Three new Mersenne primes and a statistical theory," Math. Comp., v. 18, 1964, pp. 93-97. MR 28 #2990. MR 0159774 (28:2990)
  • [7] H. Halberstam & H. E. Richert, Sieve Methods, Academic Press, New York, 1974. MR 54 #12689. MR 0424730 (54:12689)
  • [8] H. W. Lenstra, Jr., "Primality testing," Studieweek Getaltheorie en Computers, Sept. 1-5, 1980, Stichting Math. Centrum, Amsterdam.
  • [9] Curt Noll & Laura Nickel, "The 25th and 26th Mersenne primes," Math. Comp., v. 35, 1980, pp. 1387-1390. MR 583517 (81k:10010)
  • [10] G. Pólya, "Heuristic reasoning in the theory of numbers," Amer. Math. Monthly, v. 66, 1959, pp. 375-384. MR 21 #3392. MR 0104639 (21:3392)
  • [11] Daniel Shanks & Sidney Kravitz, "On the distribution of Mersenne divisors," Math. Comp., v. 21, 1967, pp. 97-101. MR 36 #3717. MR 0220665 (36:3717)
  • [12] David Slowinski, "Searching for the 27th Mersenne prime," J. Recreational Math., v. 11, 1979, pp. 258-261. MR 80g: 10013. MR 536930 (80g:10013)
  • [13] G. H. Hardy & E. M. Wright, An Introduction to the Theory of Numbers, Fourth ed., Clarendon Press, London, 1960. MR 2445243 (2009i:11001)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10H15, 10-04, 10A25

Retrieve articles in all journals with MSC: 10H15, 10-04, 10A25


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1983-0679454-X
Keywords: Mersenne number
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society